MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A surgeon reported during intraocular lens (iol) implant procedure, the surgeon noticed that the lens was dislocated.Additional information has been requested and received stating the lens was explanted during initial procedure.The procedure was completed on same day without any harm or injury to the patient.
 
Additional Manufacturer Narrative
Additional information provided in h.3.,h.6.And h.11.The lens was returned posterior surface up in the lens case.Viscoelastic was dried on the lens.One haptic was broken-gusset area, not returned.The optic has a cracked area near the broken haptic which appears to have been caused by an instruments used to grasp the lens.Product history records were reviewed and documentation indicated the product met release criteria.Qualified associated products were indicated.The root cause for the reported "dislocation" could not be determined.The lens was damaged.It cannot be determined if the damage occurred during delivery or during the removal.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage the manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19948217
Report Number1119421-2024-01547
Device Sequence Number15255921
Product Code HQL
UDI-Device Identifier00380652555807
UDI-Public00380652555807
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.200
Device Lot Number15740085
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2024
Supplement Date Received by Manufacturer09/26/2024
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTURION ACCESSORY, HANDPIECE; CENTURION VISION SYSTEM, ACCESSORY, HANDPIECE; MONARCH II INJECTOR; MONARCH II IOL DELIVERY SYSTEM, INJECTOR; MONARCH III CARTRIDGE C; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C; VISCOAT; VISCOAT OPHTHALMIC VISCOSURGICAL DEVICE
Patient SexUnknown